Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 29, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Apr 30, 2016, 10:15 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2016, 10:15 PM EDT (02:15 UTC)
- Expired
- May 1, 2016, 4:37 AM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
793 WHUS72 KKEY 010215 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1015 PM EDT SAT APR 30 2016 GMZ052>055-072>075-011000- /O.NEW.KKEY.SC.Y.0029.160501T0215Z-160501T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1015 PM EDT SAT APR 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT OVERNIGHT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE FLORIDA STRAITS OUT 60 NM FROM OCEAN REEF WESTWARD TO 20 NM WEST OF DRY TORTUGAS...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. * WINDS...SUSTAINED EAST SURFACE WINDS NEAR 20 KNOTS WILL PREVAIL OVERNIGHT. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAF
2 follow-up statements
452 WHUS72 KKEY 010229 AAA MWWKEY URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 1029 PM EDT SAT APR 30 2016 GMZ033-034-042>044-011000- /O.EXA.KKEY.SC.Y.0029.000000T0000Z-160501T1000Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 1029 PM EDT SAT APR 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. * WINDS...SUSTAINED EAST SURFACE WINDS NEAR 20 KNOTS WILL PREVAIL OVERNIGHT...DECREASING TO NEAR 15 KNOTS TOWARDS DAYBREAK * WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ052>055-072>075-011000- /O.CON.KKEY.SC.Y.0029.000000T0000Z-160501T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1029 PM EDT SAT APR 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. * WINDS...SUSTAINED EAST SURFACE WINDS NEAR 20 KNOTS WILL PREVAIL OVERNIGHT...DECREASING TO NEAR 15 KNOTS BEFORE DAYBREAK. * WAVES/SEAS...SEAS AS HIGH AS 4 FEET ARE EXPECTED INSIDE HAWK CHANNEL...AND AROUND 6 FEET IN REBECCA SHOAL CHANNEL AND THE WATERS AROUND THE DRY TORTUGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAF
857 WHUS72 KKEY 010837 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 437 AM EDT SUN MAY 1 2016 GMZ033-034-042>044-052>055-072>075-010945- /O.CAN.KKEY.SC.Y.0029.000000T0000Z-160501T1000Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 437 AM EDT SUN MAY 1 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA ACROSS THE COASTAL WATERS...HOWEVER SMALL CRAFT SHOULD EXERCISE CAUTION THIS MORNING IN THE FLORIDA STRAITS. $$ FLING
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 9:45 PM EDT, 30 minutes earlier.
Area forecast discussion, Apr 30, 9:45 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 945 PM EDT SAT APR 30 2016 .DISCUSSION...IN THE MID AND UPPER LEVELS...700-200 MB...LATEST AVAILABLE IR IMAGERY AS OF 900 PM...OVERLAID WITH MODEL STREAMLINE ANALYSIS DEPICT MANY COLD CORE UPPER LOWS AND TROUGHS INTERSPERSED ACROSS THE ENTIRE NORTHERN HALF OF THE CONUS. A STRONG WESTERLY MIDDLE AND UPPER JETSTREAM CONTINUES ACROSS NORTHERN OLD MEXICO...THE GULF OF MEXICO...AVERAGING 75 TO 100 KNOTS AT 250 MB...DECELERATING AROUND 50 KNOTS OVER SOUTH FLORIDA AND THE KEYS. AT THE SURFACE AND IN THE LOWER TO MIDDLE LEVELS...SURFACE TO 700 MB...LATEST IR IMAGERY OVERLAID WITH LATEST AVAILABLE LAND AND MARINE SURFACE OBSERVATIONS AND ANALYSIS AS OF 900 PM DETAIL AN ATTENDANT COLD FRONT EXTENDING SOUTHWEST TO OFF OF THE TEXAS COAST FROM LOW PRESSURE OVER THE NORTHERN SUSQUEHANNA VALLEY. THE FLORIDA KEYS ARE NEAR THE WESTERN MOST EDGE OF A DEPARTING ATLANTIC SURFACE RIDGE. AS SUCH...THE 00Z EVENING SOUNDING AT KEY WEST ILLUSTRATED A GENTLE TO MODERATE EAST FLOW FROM THE SURFACE TO ONLY ABOUT 950 MB BECOMING SOUTH ABOVE THAT UP TO 700...WITH A MOISTENING LOWER TO MID TROPOSPHERE INDICATED BY PWAT AT AROUND 1.49 INCHES. .CURRENTLY...AS OF 900 PM...SKIES ARE PARTLY CLOUDY ACROSS THE ISLANDS AND SURROUNDING WATERS. KEY WEST RADAR DETECTS LIGHT ISOLATED LOW TOPPED SHOWERS ACROSS THE OUTER FLORIDA STRAITS MOVING SLOWLY NORTHWARDS. TEMPERATURES ACROSS THE ISLANDS REMAIN NEAR 80 DEGREES WITH MUGGY DEWPOINTS IN THE MID 70S. C-MAN STATIONS ALONG THE FLORIDA REEF ARE SEEING WINDS HAVE BECOME LIGHT OUT AT PULASKI SHOAL...CLOSER TO A SURFACE COL...BUT REMAIN MODERATE AND EAST SOUTHEASTERLY ALONG THE FLORIDA REEF ADJOINING THE INHABITED KEYS ISLAND CHAIN...AS WELL AS IN FLORIDA BAY AND SMITH SHOAL LIGHT IN THE GULF WATERS NORTHWEST OF KEY WEST .SHORT TERM...OVERNIGHT...THE MODELS HAVE BEEN CONSISTENT IN THE APPROACH OF ANOTHER COLD FRONT FOR THE MIDDLE OF THIS WEEK. AS THE SURFACE FRONT TRUDGES SOUTHEAST SLOWLY ACROSS THE GULF TONIGHT...THE SURFACE RIDGING TO THE IMMEDIATE NORTHEAST WILL WEAKEN MORE...RESULTING IN LIGHT TO GENTLE SOUTHEASTERLY TO SOUTH FLOW ACROSS THE ISLANDS...BUT MAY BE VARIABLE ACROSS THE WATERS WEST OF KEY WEST. ALTHOUGH LATEST MODEL FORECASTS CONTINUE TO ILLUSTRATE A CONTINUATION OF MOISTENING IN THE LOWER TO MID TROPOSPHERE OVERNIGHT...WITH PWAT REACHING TO BETWEEN ONE AND ONE AND A HALF AND ONE AND THREE QUARTERS OF AN INCH...A COLLAPSE IN THE GRADIENT AND LITTLE FORCING WILL ONLY SUPPORT ISOLATED SHOWERS. THIS IS ALSO INDICATED IN THE MESOSCALE MODELS AS WELL. NO CHANGES WILL BE MADE TO THE PUBLIC FORECAST ON THIS CYCLE. && .MARINE...OVERNIGHT...BREEZES WILL COME DOWN FROM WEST TO EAST ACROSS THE WATERS. BREEZES NEAR 15 KNOTS WILL GRADUALLY DECREASE TOWARDS DAYBREAK AND BECOMING GENTLE WHILE VEERING AROUND TO BETWEEN SOUTHEAST AND SOUTH. && .AVIATION...OVERNIGHT...VFR CONDITIONS WILL PREVAIL OVERNIGHT AT THE KEY WEST AND MARATHON INTL ISLAND TERMINALS. SURFACE WINDS AVERAGING 10 TO 12 KNOTS FROM 110 DEGREES WITH GUSTS TO BETWEEN 15 AND 20 KNOTS WILL BECOME 160 DEGREES AND DECREASE TO AROUND 8 KNOTS BY 12Z...THEN BECOME 230-260 DEGREES AT 5 TO 9 KNOTS AFTER 18Z TUESDAY. MVFR CONDITIONS MAY OCCUR AT KMTH IN A CLOUDLINE DURING TUESDAY AFTERNOON. EXPECT SCATTERED CLOUDS AT FL020-025 AND FL050-060 RESPECTIVELY. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SCA FOR GMZ052-055&GMZ072-075 THRU 10Z. && PUBLIC/MARINE....................FUTTERMAN AVIATION/NOWCASTS................FUTTERMAN DATA COLLECTION/UPPER AIR........DEVANAS VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Apr 30, 5:23 AM EDT, 16 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 523 AM EDT SAT APR 30 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-011000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 523 AM EDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.